doi: 10.3934/amc.2021022
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Five-weight codes from three-valued correlation of M-sequences

1. 

Key Laboratory of Intelligent Computing Signal Processing, Ministry of Education, School of Mathematical Sciences, Anhui University, Hefei, Anhui, 230601, China

2. 

Department of Mathematics, Nanjing University of Aeronautics and Astronautics, China

3. 

The Selmer Center, Department of Informatics, University of Bergen, Bergen, Norway

4. 

I2M, CNRS, Centrale Marseille, University of Aix-Marseille, Marseilles, France

* Corresponding author: Minjia Shi

Received  October 2020 Revised  April 2021 Early access July 2021

Fund Project: This research is supported by the National Natural Science Foundation of China (12071001), the Excellent Youth Foundation of Natural Science Foundation of Anhui Province (1808085J20) and by The Research Council of Norway (247742/O70)

In this paper, for each of six families of three-valued $ m $-sequence correlation, we construct an infinite family of five-weight codes from trace codes over the ring $ R = \mathbb{F}_2+u\mathbb{F}_2 $, where $ u^2 = 0. $ The trace codes have the algebraic structure of abelian codes. Their Lee weight distribution is computed by using character sums. Their support structure is determined. An application to secret sharing schemes is given. The parameters of the binary image are $ [2^{m+1}(2^m-1),4m,2^{m}(2^m-2^r)] $ for some explicit $ r. $

Citation: Minjia Shi, Liqin Qian, Tor Helleseth, Patrick Solé. Five-weight codes from three-valued correlation of M-sequences. Advances in Mathematics of Communications, doi: 10.3934/amc.2021022
References:
[1]

A. Ashikmin and A. Barg, Minimal vectors in linear codes, IEEE Transactions on Information Theory, 44 (1998), 2010-2017.  doi: 10.1109/18.705584.

[2]

A. E. Brouwer and W. H. Haemers, Spectra of Graphs, Springer New York, 2012. doi: 10.1007/978-1-4614-1939-6.

[3]

A. CanteautP. Charpin and H. Dobbertin, Binary $m$-sequences with three valued crosscorrelation: A proof of Welch's conjecture, IEEE Transactions on Information Theory, 46 (2000), 4-8.  doi: 10.1109/18.817504.

[4]

C. CarletC. Ding and J. Yuan, Linear codes from perfect nonlinear mappings and their secret sharing schemes, IEEE Transactions on Information Theory, 51 (2005), 2089-2102.  doi: 10.1109/TIT.2005.847722.

[5]

T. W. Cusick and H. Dobbertin, Some new three-valued crosscorrelation functions for binary $m$-sequences, IEEE Transactions on Information Theory, 42 (1996), 1238-1240.  doi: 10.1109/18.508848.

[6]

C. Ding, J. Luo and H. Niederreiter, Two-weight codes punctured from irreducible cyclic codes, Coding and Cryptology, Ser. Coding Theory Cryptol., World Sci. Publ., Hackensack, NJ, 4 (2008), 119–124. doi: 10.1142/9789812832245_0009.

[7]

C. Ding and J. Yuan, Covering and secret sharing with linear codes, Lecture Notes in Computer Science, 2731 (2003), 11-25.  doi: 10.1007/3-540-45066-1_2.

[8]

H. Dobbertin, Almost perfect nonlinear power functions on $GF(2^n)$: The Welch case, IEEE Transactions on Information Theory, 45 (1999), 1271-1275.  doi: 10.1109/18.761283.

[9]

R. Gold, Maximal recursive sequences with 3-valued cross-correlation functions, IEEE Transactions on Information Theory, 14 (1968), 154-156. 

[10] S. W. Golomb and G. Guang, Signal Design for Good Correlation for Wireless Communication, Cryptography, and Radar, Cambridge University Press, 2005.  doi: 10.1017/CBO9780511546907.
[11]

J. H. Griesmer, A bound for error-Correcting codes, IBM Journal of Research & Development, 4 (1960), 532-542.  doi: 10.1147/rd.45.0532.

[12]

T. Helleseth, Some results about the cross-correlation between two maximal linear sequences, Discrete Mathematics, 16 (1976), 209-232.  doi: 10.1016/0012-365X(76)90100-X.

[13]

T. Helleseth and P. V. Kumar, Sequences with low correlation, in Handbook of Coding Theory, North-Holland, Amsterdam, 1 (1998), 1765–1853.

[14]

Y. LiuM. J. Shi and P. Solé, Two-weight and three-weight codes from trace codes over $\mathbb{F}_p+u\mathbb{F}_p+v\mathbb{F}_p+uv\mathbb{F}_p$, Discrete Math, 341 (2018), 350-357.  doi: 10.1016/j.disc.2017.09.003.

[15]

M. Pursley and D. Sarwate, Crosscorrelation properties of pseudorandom and related sequences, Proceedings of the IEEE, 68 (1980), 593-619. 

[16] W. C. Huffman and V. Pless, Fundamentals of Error Correcting Codes, Cambridge University Press, 2003. 
[17]

T. Kasami, The weight enumerators for several classes of subcodes of the second order binary Reed-Muller codes, Information and Control, 18 (1971), 369-394.  doi: 10.1016/S0019-9958(71)90473-6.

[18]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes, North-Holland Mathematical Library, Vol. 16. North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977.

[19]

Y. Niho, Multivalued Cross-Correlation Functions between Two Maximal Linear Recursive Sequences, Ph. D. dissertation, Univ. Southern Calif, Los Angeles, 1972.

[20]

M. J. ShiY. Liu and P. Solé, Optimal binary codes from trace codes over a non-chain ring, Discrete Applied Mathematics, 219 (2017), 176-181.  doi: 10.1016/j.dam.2016.09.050.

[21]

M. J. ShiY. Liu and P. Solé, Optimal two weight codes over $\mathbb{F}_2+u\mathbb{F}_2$, IEEE Communications Letters, 20 (2016), 2346-2349. 

[22]

M. J. ShiY. Guan and P. Solé, Two new families of two-weight codes, IEEE Trans. Inform. Theory, 63 (2017), 6240-6246.  doi: 10.1109/TIT.2017.2742499.

[23]

M. J. ShiY. Guan and P. Solé, Few-weight codes from trace codes over $R_k$, Bulletin of the Australian Mathematical Society, 98 (2018), 167-174.  doi: 10.1017/S0004972718000291.

[24]

M. J. Shi, D. T. Huang and P. Solé, Optimal ternary cubic two-weight codes, Chinese Journal of Electronic, (2018), 734–738.

[25]

M. J. ShiL. Q. Qian and P. Solé, Few-weight codes from trace codes over a local ring, Applicable Algebra in Engineering Communication and computing, 29 (2018), 335-350.  doi: 10.1007/s00200-017-0345-8.

[26]

M. J. ShiR. S. WuY. Liu and P. Solé, Two and three weight codes over $\mathbb{F}_2+u\mathbb{F}_2$, Cryptography and Communications, 9 (2017), 637-646.  doi: 10.1007/s12095-016-0206-5.

[27]

M. J. ShiR. S. WuL. Q. QianL. Sok and P. Solé, New classes of $p$-ary few weight codes, Bull. Malays. Math. Sci. Soc, 42 (2019), 1393-1412.  doi: 10.1007/s40840-017-0553-1.

[28]

M. J. ShiS. X. Zhu and S. L. Yang, A class of optimal $p$-ary codes from one-weight codes over $ \mathbb{F}_p[u]/(u^m)$, Journal of the Franklin Institute, 350 (2013), 929-937.  doi: 10.1016/j.jfranklin.2012.05.014.

[29]

M. J. Shi and P. Solé, Three-weight codes, triple sum sets, and strongly walk regular graphs, Appl. Comput. Math, 87 (2019), 2394-2404.  doi: 10.1007/s10623-019-00628-7.

[30]

J. Yuan and C. Ding, Secret sharing schemes from three classes of linear codes, IEEE Transactions on Information Theory, 52 (2006), 206-212.  doi: 10.1109/TIT.2005.860412.

show all references

References:
[1]

A. Ashikmin and A. Barg, Minimal vectors in linear codes, IEEE Transactions on Information Theory, 44 (1998), 2010-2017.  doi: 10.1109/18.705584.

[2]

A. E. Brouwer and W. H. Haemers, Spectra of Graphs, Springer New York, 2012. doi: 10.1007/978-1-4614-1939-6.

[3]

A. CanteautP. Charpin and H. Dobbertin, Binary $m$-sequences with three valued crosscorrelation: A proof of Welch's conjecture, IEEE Transactions on Information Theory, 46 (2000), 4-8.  doi: 10.1109/18.817504.

[4]

C. CarletC. Ding and J. Yuan, Linear codes from perfect nonlinear mappings and their secret sharing schemes, IEEE Transactions on Information Theory, 51 (2005), 2089-2102.  doi: 10.1109/TIT.2005.847722.

[5]

T. W. Cusick and H. Dobbertin, Some new three-valued crosscorrelation functions for binary $m$-sequences, IEEE Transactions on Information Theory, 42 (1996), 1238-1240.  doi: 10.1109/18.508848.

[6]

C. Ding, J. Luo and H. Niederreiter, Two-weight codes punctured from irreducible cyclic codes, Coding and Cryptology, Ser. Coding Theory Cryptol., World Sci. Publ., Hackensack, NJ, 4 (2008), 119–124. doi: 10.1142/9789812832245_0009.

[7]

C. Ding and J. Yuan, Covering and secret sharing with linear codes, Lecture Notes in Computer Science, 2731 (2003), 11-25.  doi: 10.1007/3-540-45066-1_2.

[8]

H. Dobbertin, Almost perfect nonlinear power functions on $GF(2^n)$: The Welch case, IEEE Transactions on Information Theory, 45 (1999), 1271-1275.  doi: 10.1109/18.761283.

[9]

R. Gold, Maximal recursive sequences with 3-valued cross-correlation functions, IEEE Transactions on Information Theory, 14 (1968), 154-156. 

[10] S. W. Golomb and G. Guang, Signal Design for Good Correlation for Wireless Communication, Cryptography, and Radar, Cambridge University Press, 2005.  doi: 10.1017/CBO9780511546907.
[11]

J. H. Griesmer, A bound for error-Correcting codes, IBM Journal of Research & Development, 4 (1960), 532-542.  doi: 10.1147/rd.45.0532.

[12]

T. Helleseth, Some results about the cross-correlation between two maximal linear sequences, Discrete Mathematics, 16 (1976), 209-232.  doi: 10.1016/0012-365X(76)90100-X.

[13]

T. Helleseth and P. V. Kumar, Sequences with low correlation, in Handbook of Coding Theory, North-Holland, Amsterdam, 1 (1998), 1765–1853.

[14]

Y. LiuM. J. Shi and P. Solé, Two-weight and three-weight codes from trace codes over $\mathbb{F}_p+u\mathbb{F}_p+v\mathbb{F}_p+uv\mathbb{F}_p$, Discrete Math, 341 (2018), 350-357.  doi: 10.1016/j.disc.2017.09.003.

[15]

M. Pursley and D. Sarwate, Crosscorrelation properties of pseudorandom and related sequences, Proceedings of the IEEE, 68 (1980), 593-619. 

[16] W. C. Huffman and V. Pless, Fundamentals of Error Correcting Codes, Cambridge University Press, 2003. 
[17]

T. Kasami, The weight enumerators for several classes of subcodes of the second order binary Reed-Muller codes, Information and Control, 18 (1971), 369-394.  doi: 10.1016/S0019-9958(71)90473-6.

[18]

F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes, North-Holland Mathematical Library, Vol. 16. North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977.

[19]

Y. Niho, Multivalued Cross-Correlation Functions between Two Maximal Linear Recursive Sequences, Ph. D. dissertation, Univ. Southern Calif, Los Angeles, 1972.

[20]

M. J. ShiY. Liu and P. Solé, Optimal binary codes from trace codes over a non-chain ring, Discrete Applied Mathematics, 219 (2017), 176-181.  doi: 10.1016/j.dam.2016.09.050.

[21]

M. J. ShiY. Liu and P. Solé, Optimal two weight codes over $\mathbb{F}_2+u\mathbb{F}_2$, IEEE Communications Letters, 20 (2016), 2346-2349. 

[22]

M. J. ShiY. Guan and P. Solé, Two new families of two-weight codes, IEEE Trans. Inform. Theory, 63 (2017), 6240-6246.  doi: 10.1109/TIT.2017.2742499.

[23]

M. J. ShiY. Guan and P. Solé, Few-weight codes from trace codes over $R_k$, Bulletin of the Australian Mathematical Society, 98 (2018), 167-174.  doi: 10.1017/S0004972718000291.

[24]

M. J. Shi, D. T. Huang and P. Solé, Optimal ternary cubic two-weight codes, Chinese Journal of Electronic, (2018), 734–738.

[25]

M. J. ShiL. Q. Qian and P. Solé, Few-weight codes from trace codes over a local ring, Applicable Algebra in Engineering Communication and computing, 29 (2018), 335-350.  doi: 10.1007/s00200-017-0345-8.

[26]

M. J. ShiR. S. WuY. Liu and P. Solé, Two and three weight codes over $\mathbb{F}_2+u\mathbb{F}_2$, Cryptography and Communications, 9 (2017), 637-646.  doi: 10.1007/s12095-016-0206-5.

[27]

M. J. ShiR. S. WuL. Q. QianL. Sok and P. Solé, New classes of $p$-ary few weight codes, Bull. Malays. Math. Sci. Soc, 42 (2019), 1393-1412.  doi: 10.1007/s40840-017-0553-1.

[28]

M. J. ShiS. X. Zhu and S. L. Yang, A class of optimal $p$-ary codes from one-weight codes over $ \mathbb{F}_p[u]/(u^m)$, Journal of the Franklin Institute, 350 (2013), 929-937.  doi: 10.1016/j.jfranklin.2012.05.014.

[29]

M. J. Shi and P. Solé, Three-weight codes, triple sum sets, and strongly walk regular graphs, Appl. Comput. Math, 87 (2019), 2394-2404.  doi: 10.1007/s10623-019-00628-7.

[30]

J. Yuan and C. Ding, Secret sharing schemes from three classes of linear codes, IEEE Transactions on Information Theory, 52 (2006), 206-212.  doi: 10.1109/TIT.2005.860412.

[1]

Stefka Bouyuklieva, Zlatko Varbanov. Some connections between self-dual codes, combinatorial designs and secret sharing schemes. Advances in Mathematics of Communications, 2011, 5 (2) : 191-198. doi: 10.3934/amc.2011.5.191

[2]

Bagher Bagherpour, Shahrooz Janbaz, Ali Zaghian. Optimal information ratio of secret sharing schemes on Dutch windmill graphs. Advances in Mathematics of Communications, 2019, 13 (1) : 89-99. doi: 10.3934/amc.2019005

[3]

Fengwei Li, Qin Yue, Fengmei Liu. The weight distributions of constacyclic codes. Advances in Mathematics of Communications, 2017, 11 (3) : 471-480. doi: 10.3934/amc.2017039

[4]

Tim Alderson, Alessandro Neri. Maximum weight spectrum codes. Advances in Mathematics of Communications, 2019, 13 (1) : 101-119. doi: 10.3934/amc.2019006

[5]

Petr Lisoněk, Layla Trummer. Algorithms for the minimum weight of linear codes. Advances in Mathematics of Communications, 2016, 10 (1) : 195-207. doi: 10.3934/amc.2016.10.195

[6]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[7]

Alexander A. Davydov, Stefano Marcugini, Fernanda Pambianco. On the weight distribution of the cosets of MDS codes. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021042

[8]

Xiangrui Meng, Jian Gao. Complete weight enumerator of torsion codes. Advances in Mathematics of Communications, 2022, 16 (3) : 571-596. doi: 10.3934/amc.2020124

[9]

Anuradha Sharma, Saroj Rani. Trace description and Hamming weights of irreducible constacyclic codes. Advances in Mathematics of Communications, 2018, 12 (1) : 123-141. doi: 10.3934/amc.2018008

[10]

Wenbing Chen, Jinquan Luo, Yuansheng Tang, Quanquan Liu. Some new results on cross correlation of $p$-ary $m$-sequence and its decimated sequence. Advances in Mathematics of Communications, 2015, 9 (3) : 375-390. doi: 10.3934/amc.2015.9.375

[11]

Long Yu, Hongwei Liu. A class of $p$-ary cyclic codes and their weight enumerators. Advances in Mathematics of Communications, 2016, 10 (2) : 437-457. doi: 10.3934/amc.2016017

[12]

Zihui Liu, Xiangyong Zeng. The geometric structure of relative one-weight codes. Advances in Mathematics of Communications, 2016, 10 (2) : 367-377. doi: 10.3934/amc.2016011

[13]

Dandan Wang, Xiwang Cao, Gaojun Luo. A class of linear codes and their complete weight enumerators. Advances in Mathematics of Communications, 2021, 15 (1) : 73-97. doi: 10.3934/amc.2020044

[14]

Nigel Boston, Jing Hao. The weight distribution of quasi-quadratic residue codes. Advances in Mathematics of Communications, 2018, 12 (2) : 363-385. doi: 10.3934/amc.2018023

[15]

Christine A. Kelley, Deepak Sridhara. Eigenvalue bounds on the pseudocodeword weight of expander codes. Advances in Mathematics of Communications, 2007, 1 (3) : 287-306. doi: 10.3934/amc.2007.1.287

[16]

Eimear Byrne. On the weight distribution of codes over finite rings. Advances in Mathematics of Communications, 2011, 5 (2) : 395-406. doi: 10.3934/amc.2011.5.395

[17]

Chengju Li, Sunghan Bae, Shudi Yang. Some two-weight and three-weight linear codes. Advances in Mathematics of Communications, 2019, 13 (1) : 195-211. doi: 10.3934/amc.2019013

[18]

Heeralal Janwa, Fernando L. Piñero. On parameters of subfield subcodes of extended norm-trace codes. Advances in Mathematics of Communications, 2017, 11 (2) : 379-388. doi: 10.3934/amc.2017032

[19]

Gerardo Vega, Jesús E. Cuén-Ramos. The weight distribution of families of reducible cyclic codes through the weight distribution of some irreducible cyclic codes. Advances in Mathematics of Communications, 2020, 14 (3) : 525-533. doi: 10.3934/amc.2020059

[20]

Yuhua Sun, Zilong Wang, Hui Li, Tongjiang Yan. The cross-correlation distribution of a $p$-ary $m$-sequence of period $p^{2k}-1$ and its decimated sequence by $\frac{(p^{k}+1)^{2}}{2(p^{e}+1)}$. Advances in Mathematics of Communications, 2013, 7 (4) : 409-424. doi: 10.3934/amc.2013.7.409

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (363)
  • HTML views (378)
  • Cited by (0)

[Back to Top]